MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE

CARDINAL HEALTH 200, LLC KENDALL SCD; SLEEVE, LIMB, COMPRESSIBLE
Model Number 74021
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nerve Damage (1979); Hypoesthesia (2352)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.H3: device evaluation comment - the customer stated that the device will not be returned for evaluation but did not provide rationale.
 
Event or Problem Description
Customer reports that the use of the scd comfort sleeve caused peroneal nerve palsy.On tuesday, (b)(6), she underwent spine surgery at the orthopedic department and returned to the ward.Decreased manual muscle strength measurement (mmt) and hypoesthesia upon returning to the room.Perhaps because the wound is painful, painkillers are used in the operating room.After 3 hours, strong complaints of hypesthesia.The doctor's report was that the patient was diagnosed with peroneal nerve palsy.A plantar sleeve is used during surgery, and a sleeve below the knee is used after surgery.The foot pump was turned on and started after observation of vital signs and the like.At the 3 hour time of observation, there was mmt, sensory confirmation, and pain, and since block injections were not given, pain relief was performed.Four hours later, it was reported to the doctor, and during the examination, he pointed out that the lower limb sleeve was compressing the fibula head and he noticed that compression it was from the lower limb sleeve of the foot pump.The cause was determined to be "inappropriate use of a foot pump to prevent venous embolism".As a countermeasure, the public was informed about the size of the lower limb sleeve.Size checking in the operating room is routinely carried out, but after returning to the ward, the size selection was added again.The patient was 85 years old (female), height 147.0 cm, weight 47.5 kg, lower limb sleeve was compressing the fibula head, so it was used in a smaller size.The length of the m/l is the same, so it was changed it to a size s.The period of use of the medical device was 4 hours from the start of the foot pump.
 
Additional Manufacturer Narrative
Based on information reviewed, it has been determined that no manufacturing related issue was found.The manufacturing facility has controls in place for the scd sleeves, and the instructions for use (ifu) contains precaution instructions which states that the sleeve must be properly placed to avoid potential pressure points and for proper application, two fingers should be able to fit between the sleeve and the leg.The correct fit should be routinely assessed." in addition, although a sample nor lot number was provided, based on the customer's description ¿during the examination, the doctor pointed out that the lower limb sleeve was compressing the fibula head and he noticed that the compression was from the lower limb sleeve of the foot pump.The cause was determined to be "inappropriate use of a foot pump to prevent venous embolism.".

Brand Name
KENDALL SCD
Common Device Name
SLEEVE, LIMB, COMPRESSIBLE
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan OH 60085
Manufacturer (Section G)
CARDINAL HEALTH
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20678414
Report Number1423537-2024-00304
Device Sequence Number15529833
Product Code JOW
UDI-Device Identifier10192253016147
UDI-Public10192253016147
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number74021
Device Catalogue Number74021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age85 YR
Patient SexFemale
Patient Weight47 KG